Alert archive / Alabama / Wind Advisories in 2023
Wind Advisory 3, NWS Birmingham, AL
NWS Birmingham, AL issued this wind advisory at Jan 19, 2023, 1:37 PM CST for 18 counties in Alabama. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2023, 1:37 PM CST (19:37 UTC)
- Expired
- Jan 19, 2023, 7:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Birmingham, AL
Counties Blount County, AL, Calhoun County, AL, Cherokee County, AL, Clay County, AL, Cleburne County, AL, Etowah County, AL, Fayette County, AL, Jefferson County, AL, Lamar County, AL, Marion County, AL, Pickens County, AL, Randolph County, AL, Shelby County, AL, St. Clair County, AL, Talladega County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 57 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.6 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1573 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
860 WWUS74 KBMX 191937 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 137 PM CST Thu Jan 19 2023 ALZ011>015-017>029-200100- /O.NEW.KBMX.WI.Y.0003.230119T1937Z-230120T0100Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, and Roanoke 137 PM CST Thu Jan 19 2023 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CST THIS EVENING... * WHAT...West winds 15 to 25 mph with gusts up to 35 mph. * WHERE...Portions of north central Alabama. * WHEN...Until 7 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Jan 19, 11:08 AM CST, 2 hours 29 minutes earlier.
Area forecast discussion, Jan 19, 11:08 AM CST, 2 hours 29 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 1108 AM CST Thu Jan 19 2023 ...New SHORT TERM, AVIATION... .SHORT TERM... (This afternoon through Friday) Issued at 1104 AM CST THU JAN 19 2023 An upper level trough will continue swinging through the southeast US with a weak mid level jet moving through the trough north of our area. This will cause some gusty winds this afternoon and evening. Right now...think winds will stay just shy of Wind Advisory criteria so will hold off on issuing this product. However...winds will be gusty through the day with gusts as high as 25 to 30 mph possible through the afternoon across the northern half of central Alabama in areas closer to this mid level jet. Winds will be westerly through the afternoon and transition to a northwesterly direction this evening as the trough shifts east. This will advect plenty of dry and cool air for the short term. High temperatures today will be in the lower 60s in the northwest to the mid 70s in the southeast. Low temperatures tonight will be in the mid 30s to low 40s which is only a few degrees above normal for this time of year. Friday high temperatures will be in the low 50s to the low 60s...near normal. 24 && .LONG TERM... (Saturday through Wednesday) Issued at 240 AM CST THU JAN 19 2023 Near normal temperatures will be in place for the weekend as a fairly active pattern remains in play. The next short wave will begin to work into the southeast as early as sunrise on Saturday morning. Give or take a few hours on either side of sunrise. This shortwave will spread moisture northward through the day on Saturday, becoming pretty much widespread by Saturday night into Sunday morning. The overall motion of the shortwave is further south that the last few systems so the more unstable Gulf of Mexico moisture does not have time advect northward ahead of the rain. Still carried some low end chances for thunder in the forecast Saturday night into Sunday morning, but most of the area will only see rain. The rain will shift into east Alabama Sunday afternoon with some wrap around rain expected across north Alabama Sunday night through Monday morning, so would not expect much sunshine over the weekend. Drier conditions on Monday before the next system brings rain back into the area late Tuesday afternoon into Tuesday night, before exiting on Wednesday. Again this system starts out further south, so thunder potential remains low at this time. 16 && .AVIATION... (18Z TAFS) Issued at 1104 AM CST THU JAN 19 2023 A trough will swing through the SE US with a mid level jet bringing gusty winds to the area. As the trough moves east...winds will shift to out of the northwest tonight with dry and cool air keeping VFR conditions through the early morning on Friday. 24 && .FIRE WEATHER... Northwest flow will bring dry and cool air to the state through Friday. Winds will be gusty through the afternoon and evening...with the highest gusts in the northern half of the state. Winds will remain breezy through Friday morning...weakening by Friday afternoon. Widespread rain will return to central Alabama over the weekend and again midweek. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 68 36 54 32 / 70 0 0 0 Anniston 68 38 56 35 / 90 0 0 0 Birmingham 68 38 55 37 / 40 0 0 0 Tuscaloosa 69 39 57 37 / 10 0 0 0 Calera 69 39 57 38 / 50 0 0 0 Auburn 71 40 58 41 / 90 0 0 0 Montgomery 73 40 60 42 / 90 0 0 10 Troy 75 42 62 44 / 80 0 0 10 && .BMX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...24 LONG TERM....16 AVIATION...24
Hazardous weather outlook, Jan 19, 6:01 AM CST, 7 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 601 AM CST Thu Jan 19 2023 ALZ011>015-017>050-201515- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 601 AM CST Thu Jan 19 2023 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.